Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 175, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2003, 5:41 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 5:41 PM EDT (21:41 UTC)
- Expired
- Aug 6, 2003, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 062144 FFWPBZ OHC119-070045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 541 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 845 PM EDT * AT 541 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS JUST EAST OF GRIFFIN ALONG RTE 146. THE HEAVIEST RAINFALL WILL CONTINUE ALONG BOGGS CREEK AND INDIAN RUN. RAINFALL HAS ACCUMULATED NEAR 2 INCHES AND MORE IS EXPECTED. FLOODING IS LIKELY AND LOCAL STREAMS MAY SPILL OVER THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...DRESDEN...FRAZEYSBURG... NEW CONCORD...NORTH ZANESVILLE...PHILO...PLEASANT GROVE...ROSEVILLE AND SOUTH ZANESVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT WED AUG 6 2003 POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG TO FCST FOR LATE TONIGHT AND EARLY THURSDAY. BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST. PIT 63 80 64 78 / 30 30 30 30 HLG 63 79 64 78 / 30 30 30 30 MGW 63 79 63 79 / 30 40 30 30 ZZV 63 79 63 79 / 30 40 30 30 PHD 63 79 64 78 / 30 30 30 30 FKL 59 77 62 76 / 30 30 30 30 DUJ 59 77 62 76 / 30 30 30 30 LBE 63 79 64 78 / 30 30 30 30 BTP 59 77 62 76 / 30 30 30 30 IDI 59 77 62 76 / 30 30 30 30 ODM 56 75 59 77 / 30 50 40 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
Hazardous weather outlook, Aug 6, 5:11 AM EDT, 12 hours 30 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 2:59 PM EDT, 2 hours 42 minutes before
PAZ008-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT WED AUG 6 2003 ...HEAVY RAIN MOVING INTO NORTHERN VENANGO COUNTY... A THUNDERSTORM WITH HEAVY RAIN IS MOVING INTO THE NORTHWEST CORNER OF VENANGO COUNTY NEAR THE COMMUNITIES OF DIAMOND, CHAPMANVILLE, AND BRADLEYTOWN. THE STORM IS MOVING TO THE SOUTHEAST AT TWENTY MILES PER HOUR. EXPECT HEAVY RAINFALL OF ONE HALF INCH IN LESS THAN A HALF HOUR AS THE STORM PASSES. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW VISIBILITIES IN HEAVY RAIN. LS.
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.